MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 3-4 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71453214
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023, it was discovered that the insert was not locked into the tibial tray.A revision surgery was performed on (b)(6) 2023 to address this adverse event.After removal of the insert it looks like there is damage to the insert on the bottom medial side.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
B5: describe event or problem.Section h3, h6: the associated device was returned and evaluated.A visual inspection of the returned device reveals discoloration, scratches and gouges in the surface of the device.The visual also reveals the device has damage along the base, more than likely from attempted insertion.The dimensional evaluation revealed that the device has damage that appears to be from use.The damage/deformation would not allow for accurate measurement.The evaluation of the returned device could not be performed due to the damage/deformation from use.This device is subjected to multiple visual and dimensional inspections during processing, and this type of damage has a high likelihood of detection during these inspections.Based on the evidence provided, the unsatisfactory experience could be confirmed.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.The clinical/medical evaluation concluded that per the complaint details, as of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the reported adverse event.Nor could it be concluded that this was a mal performance of the implant or an implant failure.According to the complaint, approximately two months post implantation the patient was revised to address this adverse event and it was noted by the surgeon he did not notice any damage to the insert.Since it was reported the status of the patient is unknown, the impact to the patient beyond that which has already reported cannot be confirmed not concluded.Should any additional relevant medical information be provided, this case would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management and information for use files revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A review of the instructions for use for knee systems revealed in indications, contraindications, and adverse effects that preoperative planning and meticulous surgical technique are essential to achieve optimum results.Considerations of anatomic loading, soft-tissue condition, and component placement are critical to minimize a variety of complications.Also, revealed in warnings and precautions that surgical information is available upon request and the surgeon should be familiar with the technique.Factors that could contribute to the reported event include size selected or insertion technique.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2023, it was discovered that the insert was not locked into the tibial tray.A revision surgery was performed on (b)(6) 2023 to address this adverse event.After removal of the insert it looks like there is damage to the insert on the bottom medial side.Doctor examined tibial baseplate for damage during revision surgery and did not notice any damage.Current health status of patient is unknown.

Brand Name
LGN PS HIGH FLEX XLPE SZ 3-4 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17538091
Report Number1020279-2023-01595
Device Sequence Number20457134
Product Code JWH
UDI-Device Identifier00885556035108
UDI-Public00885556035108
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71453214
Device Lot Number22MM14485
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/13/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient Weight89 KG